MAUDE Adverse Event Report: COVIDIEN SURGICAL V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number VLOCL0325
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an open orthopedic trauma surgery, during soft tissue suturing, five minutes later, the thread detached from the needle.A new suture from another brand was used to resuture the tissue and complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted one partial suture and one needle.The needle was returned disengaged from the suture and bent near the tip and 2/3 of its length from the needle tip.Upon microscopic inspection, instrument marks were noted at the swaged end of the needle and at the bent sites.Suture material was observed to be present in the swage, indicating the suture broke off at the swage.The suture was noted to broken at the barbed section with the loop end missing.The suture length was measured with a metal yard stick and was determined the length to be 12 inches.The original suture length according to the product description was 18 inches.It was reported that the thread detached from the needle.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the needle is grasped near the swaged end or the tip and could cause bends, breaks, or damage the connection between the needle and suture.The evaluation detected an unreported condition: bent needle.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: progressive loss of tensile strength and eventual absorption of the absorbable sutures occurs by means of hydrolysis.This loss is triggered when exposed to the environment or clinical application.Damage during use may result in inadequate sample length to perform testing or deformation of the suture contributing to a loss in tensile strength.During employment of the device, care should be taken to avoid damage to the surgical needles from handling.Grasp the needle in an area one-third to one half of the distance from the attachment end to the needle point.Grasping near the point could result in damage to the functional integrity or fracture the needle.Grasping at the attachment area could cause breakage of the needle barrel or the absorbable thread in the attachment area.Reshaping needles may result in decreased resistance to bending and breaking.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23476255
Report Number1219930-2025-05100
Device Sequence Number18699020
Product Code GAM
UDI-Device Identifier10884521130999
UDI-Public(01)10884521130999(17)270430(10)A4E2200VY(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091087
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLOCL0325
Device Catalogue NumberVLOCL0325
Device Lot NumberA4E2200VY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown